Alert archive / New Jersey / Gale Watches in 2019
Gale Watch 19, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale watch at Nov 14, 2019, 3:30 AM EST. It took effect at Nov 16, 2019, 12:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 14, 2019, 3:30 AM EST (08:30 UTC)
- In effect from
- Nov 16, 2019, 12:00 AM EST
- Expired
- Nov 15, 2019, 3:16 AM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
204 WHUS71 KPHI 140830 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 330 AM EST Thu Nov 14 2019 ANZ450>455-142130- /O.NEW.KPHI.GL.A.0019.191116T0500Z-191117T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 330 AM EST Thu Nov 14 2019 ...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT... The National Weather Service in Mount Holly has issued a Gale Watch, which is in effect from late Friday night through late Saturday night. * WINDS AND SEAS...Northeast winds increasing to 20 to 30 kt with possible gusts to around 35 kt later Friday night and continuing through Saturday night. Seas building to 6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ431-142130- /O.NEW.KPHI.GL.A.0019.191116T0500Z-191117T1100Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 330 AM EST Thu Nov 14 2019 ...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT... The National Weather Service in Mount Holly has issued a Gale Watch, which is in effect from late Friday night through late Saturday night. * WINDS AND SEAS...Northeast winds increasing to 15 to 25 kt with possible gusts up to 35 kt later Friday night and continuing through Saturday night. Seas building to 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$
2 follow-up statements
942 WHUS71 KPHI 142042 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ Issued by National Weather Service Baltimore MD/Washington DC 342 PM EST Thu Nov 14 2019 ANZ450>455-150945- /O.CON.KPHI.GL.A.0019.191116T0500Z-191117T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 342 PM EST Thu Nov 14 2019 ...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT... * WINDS AND SEAS...Northeast winds increasing to 20 to 30 kt with possible gusts to around 35 kt later Friday night and continuing through Saturday night. Seas building to 6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ431-150945- /O.CON.KPHI.GL.A.0019.191116T0500Z-191117T1100Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 342 PM EST Thu Nov 14 2019 ...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT... * WINDS AND SEAS...Northeast winds increasing to 15 to 25 kt with possible gusts up to 35 kt later Friday night and continuing through Saturday night. Seas building to 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$
695 WHUS71 KPHI 150816 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 316 AM EST Fri Nov 15 2019 ANZ431-152300- /O.UPG.KPHI.GL.A.0019.191116T0500Z-191117T1100Z/ /O.NEW.KPHI.GL.W.0023.191116T1100Z-191117T1100Z/ /O.NEW.KPHI.SC.Y.0093.191116T0400Z-191116T1100Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 316 AM EST Fri Nov 15 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM EST SATURDAY... ...GALE WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 AM EST SUNDAY... The National Weather Service in Mount Holly has issued a Gale Warning, which is in effect from 6 AM Saturday to 6 AM EST Sunday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 11 PM this evening to 6 AM EST Saturday. The Gale Watch is no longer in effect. * WINDS AND SEAS...Northeast winds 15 to 20 kt with gusts up to 30 kt tonight, then winds increase to 20 to 30 kt with gusts up to 40 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ450>455-152300- /O.UPG.KPHI.GL.A.0019.191116T0500Z-191117T1100Z/ /O.NEW.KPHI.GL.W.0023.191116T0800Z-191117T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 316 AM EST Fri Nov 15 2019 ...GALE WARNING IN EFFECT FROM 3 AM SATURDAY TO 6 AM EST SUNDAY... The National Weather Service in Mount Holly has issued a Gale Warning, which is in effect from 3 AM Saturday to 6 AM EST Sunday. The Gale Watch is no longer in effect. * WINDS AND SEAS...Northeast winds 15 to 25 kt with gusts up to 30 kt this evening, then winds increase to 25 to 30 kt with gusts up to 40 kt. Seas 7 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ430-152300- /O.NEW.KPHI.SC.Y.0093.191116T0400Z-191117T1100Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- 316 AM EST Fri Nov 15 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM EST SUNDAY... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect from 11 PM this evening to 6 AM EST Sunday. * WINDS AND SEAS...Northeast winds 15 to 25 kt with gusts up to 30 kt. Seas 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ MPS
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Nov 14, 3:27 AM EST, 3 minutes earlier.
Area forecast discussion, Nov 14, 3:27 AM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
327 AM EST Thu Nov 14 2019
.SYNOPSIS...
Strong high pressure centered across New England this morning
extends down into the Mid-Atlantic, will then shift eastward through
tonight. A cold front will move through late Friday, then high
pressure builds into our area from the northwest and north later
Saturday and Sunday before shifting into the Canadian Maritimes. An
ocean storm develops off the Southeast coast Friday night and slowly
moves northeastward over the weekend and remaining well off of our
coasts, then another storm may develop off the Carolina coast
Tuesday and take a similar track through Wednesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Elongated high pressure extending from New England down to the Mid-
Atlantic will continue to lift to the northeast and move offshore
today. Meanwhile, H5 trough with several embedded shortwaves moves
through the Great Lakes and Ohio Valley.
With the high lifting away, light south to southwest flow develops.
Surface dewpoints will creep up into the teens and 20s, However, it
remains quite dry across the region, so only expected SCT-BKN cirrus
throughout the day with the approach of those shortwaves.
For the morning commute, still cold, but with not much wind, the
wind chill will not be as low as it was Wednesday morning. There are
some high clouds building in from the west, and this should help
hold temps steady generally in the 20s, but there may be some spots
where there is no cloud cover where temps will fall into the teens.
WAA on tap for today, and highs will be about 10 degrees higher than
Wednesday, topping off in the mid 30s in the southern Poconos, and
in the lower 40s north and west of the Fall Line. Highs will be in
the upper 40s to around 50 elsewhere.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
Upper trough digging through the Midwest and moving into the Eastern
Seaboard will begin to cut off a closed upper low over the
Mississippi and Tennessee Valleys. Out ahead of that upper low,
surface low pressure begins to develop off the Southeast U.S. coast.
A frontal boundary develops along the Eastern Seaboard, and the low
will begin to lift along that boundary well after midnight tonight.
In terms of sensible weather, conditions should be dry for most of
the night, but clouds across the northern zones will move offshore,
and clouds will move into the southern portions of the forecast area
associated with the approach of the surface low approaching the Mid-
Atlantic.
After midnight and into the pre-dawn hours of Friday, some precip
will develop off the southeast New Jersey coast and into Delmarva.
Precip should be mostly rain mainly south and east of the Garden
State Parkway and across most of southern Delaware and the southern
portion of the eastern shore of Maryland. Going a bit inland,
however, it may be hard for the cold air at the surface to scour
out, so precip may fall as a period of snow or a wintry mix west of
the Garden State Parkway to the I-95 corridor. Minimal amounts of
QPF expected, and PoPs will be capped at slight chance to maybe low
chance. Not expecting accumulating snow, so no products will be
issued.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Summary...The air mass moderates some Friday ahead of a cold front,
then colder again Saturday into Sunday. Milder air should overtake
our area early next week, however strengthening onshore flow may
temper or delay the warming at least some.
Synoptic Overview...A closed low slides across eastern Canada and
the Northeast Friday into Saturday, while a southern stream closed
low reaches the Southeast coast Saturday morning. The latter shifts
eastward during Saturday and Sunday taking surface low pressure with
it. A strong surface high moving across New England should wedge
southwestward into the Mid-Atlantic slowing the initial forward
motion of the ocean storm. The storm tracks northeastward through
early next week and makes its way well off the Mid-Atlantic coast.
Lots of energy dropping into the Plains and Gulf coast regions
should carve out a large trough during early next week. Strong short
wave energy into the base of this trough may develop another ocean
storm off the Carolina coast near Tuesday before it also takes a
similar track to the northeast. The surface high may be more removed
for this second storm, therefore if the overall trough amplifies
fast enough the surface low could be pulled closer to the coast.
This becomes less certain especially the details this far out,
however some model guidance is showing a potentially strong surface
low off our coasts in the later Tuesday through Wednesday time
frame.
For Friday...A potent closed low dropping southeastward from Hudson
Bay Canada Friday will carve out a trough into the Northeast. This
will drive a mainly dry cold front across our area late Friday,
however some warm air advection ahead of it will help boost
afternoon temperatures to around 50 for many. Meanwhile, energy
diving across the southern states closes off as is nears the
Southeast coast. This will induce surface low pressure development
along a lingering baroclinic zone just off the Southeast coast. As
this occurs, strong high pressure is forecast to build eastward from
near the Great Lakes region and should help to keep a developing
area of rain well to our south. In addition, the low-level flow
turns north to northeast Friday night and increases some and given
the aforementioned surface high much drier air should be advecting
southward into our area.
For Saturday and Sunday...The model guidance remains in good overall
agreement with the large scale features. Southern stream energy
results in an ocean storm off the Southeast coast, which then tracks
northeastward through Sunday night. While the bulk of this system
should remain far enough offshore to keep much of the precipitation
out of our area, some mainly light rain cannot be ruled out
especially later Sunday closer to the coast. Given strong surface
high pressure slowly shifting away from New England, it may provide
enough subsidence to keep the associated ocean storm rain shield
just south and east of our area. However, the presence of the
surface high and the offshore surface low will result in a tight
pressure gradient, and therefore a gusty northeasterly wind is
expected especially closer to the coast. Following a cold front
Friday night, the surface high initially building by to our north
will result in a north to northeast surface wind and bring in colder
and noticeably drier air. Saturday should feature more sunshine due
to the greater influence from the surface high, then clouds increase
Sunday as the storm tracks east of the Carolinas. The PoPs start to
increase up the coast during Sunday and expand inland some Sunday
night, however this is less certain given the offshore track of the
storm and much drier air still holding on especially inland (PoPs no
higher than low end chance). The low-level dry air will eventually
start to erode some late Sunday especially closer to the coast.
For Monday through Wednesday...The evolution of the upper air
pattern is an amplified one, however the details are less certain.
As one low pressure slides by well offshore to start Monday, the
flow aloft amplifies to our west with a potentially significant
trough shifting eastward through mid week. The timing of the
embedded short waves will be crucial as at least the 00z ECMWF looks
to phase things which results in a stronger trough in the East and
therefore a much stronger surface low off the northern Mid-Atlantic
coast Wednesday. Some other guidance however keeps things separate
and therefore a weaker surface low that tracks farther offshore.
There is some potential given the scope of the incoming trough, and
given the details are less certain this far out in time we therefore
generally blended the 00z WPC guidance in with continuity.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Today...VFR. SCT-BKN cirrus possible throughout the day. SW winds
less than 10 kt. High confidence.
Tonight...Mostly VFR. Winds become LGT/VRB. After 06Z, sub-VFR
conditions possible in rain at KACY, and a rain/snow mix at KMIV.
Moderate confidence.
Outlook...
Friday and Saturday...VFR. Light and variable winds becoming west-
northwest 5-10 knots during Friday then turning north Friday night
10-15 knots before shifting from the northeast with gusts to around
25 knots Saturday (strongest mainly at ACY). Moderate confidence.
Sunday and Monday...VFR ceilings, with MVFR ceilings possible
especially closer to the coast with a chance of some rain. Northeast
winds 10-15 knots with gusts to around 25 knots (strongest mainly at
ACY and MIV). The winds should diminish some Monday. Low
confidence.
&&
.MARINE...
Sub-SCA conditions on tap for today and tonight. SW winds around 10
kt, becoming W late tonight. Seas 2-3 feet.
Outlook...
Friday and Saturday...The conditions are anticipated to be below
Small Craft Advisory criteria during the day Friday, then winds
become northerly Friday night and increase. Gale force gusts are
quite possible later Friday night through Saturday night. Seas will
become rough. A Gale Watch has been issued for all areas except for
Upper Delaware Bay late Friday night through Saturday night.
Sunday and Monday...Periods of northeast gale force wind gusts are
quite possible along with rough seas. The winds however should
diminish some on Monday.
&&
.CLIMATE...
Here are the record low temperatures for today:
Climate Site Nov 14
------------ ------
Allentown 17 in 1986
Atlantic City 15 in 1986
Atl. City Marina 23 in 1874
Georgetown 22 in 1986, 1950
Mount Pocono 5 in 1905
Philadelphia 19 in 1986
Reading 16 in 1986
Trenton 20 in 1905
Wilmington 20 in 1986, 1911
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Watch from late Friday night through late Saturday night
for ANZ431-450>455.
&&
Synopsis...Gorse
Near Term...MPS
Short Term...MPS
Long Term...Gorse
Aviation...Gorse/MPS
Marine...Gorse/MPS
Climate...Hazardous weather outlook, Nov 13, 3:25 PM EST, 12 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 325 PM EST Wed Nov 13 2019 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-142030- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 325 PM EST Wed Nov 13 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-142030- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 325 PM EST Wed Nov 13 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A period of northeasterly gale force wind gusts are possible Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. Staarmann
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.